Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 141, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 6, 2021, 10:14 PM CDT for Randall County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2021, 10:14 PM CDT (03:14 UTC)
- Expired
- Jun 6, 2021, 10:44 PM CDT
- In force
- 30 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Randall County, TX
The radar
The Amarillo radar (KAMA), 58 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 9:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1369 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.2
The text
As transmitted.
079 WUUS54 KAMA 070314 SVRAMA TXC381-070415- /O.NEW.KAMA.SV.W.0141.210607T0314Z-210607T0415Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Amarillo TX Issued by National Weather Service Lubbock TX 1014 PM CDT Sun Jun 6 2021 The National Weather Service in Amarillo Texas has issued a * Severe Thunderstorm Warning for... Southwestern Randall County in the Panhandle of Texas... * Until 1115 PM CDT. * At 1014 PM CDT, Doppler radar indicated a severe thunderstorm capable of producing quarter size hail and damaging winds in excess of 60 mph. This storm was located 9 miles northeast of Dimmitt, and moving east at 20 mph. * This severe thunderstorm will remain over mainly rural areas of southwestern Randall County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe thunderstorms produce damaging winds, destructive hail, deadly lightning and very heavy rain. For your protection, move to an interior room on the lowest floor of your home or business. Heavy rains flood roads quickly so do not drive into areas where water covers the road. && LAT...LON 3476 10217 3489 10181 3475 10182 3475 10217 TIME...MOT...LOC 0314Z 249DEG 17KT 3464 10218 $$ 55
2 follow-up statements
397
WWUS54 KAMA 070325
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1025 PM CDT Sun Jun 6 2021
TXC381-070415-
/O.CON.KAMA.SV.W.0141.000000T0000Z-210607T0415Z/
Randall TX-
1025 PM CDT Sun Jun 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHWESTERN RANDALL COUNTY...
At 1025 PM CDT, a severe thunderstorm was located 13 miles west of
Happy, or 16 miles northeast of Dimmitt, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
southwestern Randall County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3476 10217 3489 10181 3475 10182 3475 10217
TIME...MOT...LOC 0325Z 266DEG 14KT 3468 10208
HAIL...1.00IN
WIND...60MPH
$$
MJG673
WWUS54 KAMA 070344
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1044 PM CDT Sun Jun 6 2021
TXC381-070354-
/O.CAN.KAMA.SV.W.0141.000000T0000Z-210607T0415Z/
Randall TX-
1044 PM CDT Sun Jun 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RANDALL COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However gusty winds are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
the Panhandle of Texas.
LAT...LON 3476 10217 3489 10181 3475 10182 3475 10217
TIME...MOT...LOC 0342Z 249DEG 17KT 3471 10197
$$
MJGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 7:12 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 6, 7:12 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 712 PM CDT Sun Jun 6 2021 .UPDATE... Still following the idea that storms in NM will push an outflow east that will eventually lead to development of overnight storms. Better storm chances are expected as the boundary reaches perhaps around a GUY to AMA line as the west is currently in an area of large scale subsidence and this is not expected to improve until a bit later into the evening as the upper low centered in ERN OK lifts NE away from the area. So CAMs idea of holding off on development along the boundary before developing storms around 3 UTC does make sense. The amount of convection that does form is still bit up for debate, but the SPC RAP seems a little more excited about it of late, so additional updates could be required to increase chcs. We remain in a marginal severe potential with only very modest wind shear being a main limiting factor. For tomorrow, a more robust wave seen best at H3 and H25 will move across the area beginning around 00Z. The big questions are where will tonights boundary be tomorrow when this occurs, what will moisture profiles look like and will the wave be strong enough to break a cap. A slight chc POP has been included in the forecast for Mon night despite NBM keeping POPs less than 10 percent area wide. Seeing higher coverage of storms in the SCT range is certainly a possibility if things come together, and if they do not, very few storms may develop. Again, the area is included in a marginal SVR risk with favorable high CAPE forecast, but wind shear remains very much a limiting factor given extremely weak mid-upper level flow (generally <20 kts). && .AVIATION... TSTMS will be in the area later this evening and into the overnight hours and again very late in the TAF period and beyond into Mon evening. The only site with high enough potential to mention chcs in the TAF is AMA late this evening, and even so, only VCTS is shown for now. It appears a repeat of IFR stratus around sunrise will occur, but it is mainly expected to remain just east of AMA to GUY. This will have to be watched closely. If SFC winds turn more easterly toward morning as depicted by a few models, this would increase the chcs of these clouds moving further west and impacting TAF sites Mon morning. For now, maintaining VFR conditions through the period. && .PREV DISCUSSION... /Issued 244 PM CDT Sun Jun 6 2021/ SHORT TERM...Tonight through Monday Night... Upper trough over eastern OK will continue to provide northerly mid flow to the central and eastern Panhandles. Dryline continues to hold in eastern NM, with a weak to modest cap to the east. Convection already occurring over the eastern NM mountains, with storm motion looks out of the north, will likely keep things in NM until 9 to 10 PM tonight. While its possible that we might see some storms develop this evening over the western Panhandles, it seems more favorable that the storms to the west in eastern NM will track east across the southern Panhandles with a shortwave tonight. Storms could be isolated to scattered in nature as they move east and it's possible that not much of the Panhandles will see an impact. With ML CAPE values ranging from 1000-1500 J/kg, effective shear in the 30 to 40 kt range, as well as effective helicity around 100-200 m2/s2, severe storms will certainly be possible. Overall time of storms will be from the 9P-5A time period tonight, with Amarillo looking to be right around midnight to 2AM. The best dynamics really favor the southern Panhandle for storms, but still will not rule out storms to the north. The southeast has a slightly increased chance of a tornado threat due to the low level jet kicking in late tonight. Storms would have to be surface based for the tornado threat to hold, unless there's a boundary that the storms can work with, it looks like storms will remain elevated, which should keep the tornado threat in check. With the upper trough further east and a more westerly flow over the Panhandles on Monday, another round of storms are expected to develop over the eastern NM mountains and take a more westerly track over the Panhandles as another shortwave is expected to help push it along. Multi-cells might merge into a cluster and become more of a linear wind threat in the evening. Right now the western Panhandles are more favored for severe weather, as storm may start to fizzle out as they track towards the eastern Panhandles. Weber LONG TERM...Tuesday through Saturday... Very warm temperatures, well above normal for early June and dry conditions are expected through the majority of the long term forecast period. Slight chance of showers and thunderstorms return by the coming weekend. In the wake of ridge roller storms very early Tuesday morning, conditions will dry out and warm up through the end of the work week. An S-N H500 ridge will build into the central Plains before tilting to more SW-NE by Friday. Large scale subsidence in the column and notable daytime heating will take place. With the exception of the CMC keeping the dryline across the western Panhandles, latest 06/12Z model and numerical data has a persistent south to southwest surface winds which will enhance downsloping flow and adiabatic warming at the surface and mix the dryline into the eastern Panhandles, especially as H500 flow becomes more SSW by the coming mid week. At its peak, well defined H850 WAA of average values of 34C to 36C will advect into the Panhandles, especially by Wednesday and Thursday. This will result in temperatures above average topping out in the 90s for Tuesday and 100-105 range for most of the Panhandles on Wednesday and Thursday, with triple digit heat possible even for Amarillo. Will have to watch Palo Duro Canyon closely with a high temperature value as high as 106, where headlines may be needed. A weak cold front will move south into the Panhandles on Friday dropping temperatures back into the 90s. Slight chance of showers and thunderstorms return for Saturday as a mid level disturbance move east across portions of the High Plains. Temperatures Friday and Saturday will remain above average in the 90s. Meccariello AVIATION...18Z TAFS... VFR conditions expected for the next 12 hours, possibly for the entire TAF period. There is a window for storms, most likely in the 00z-06z time frame. Did cover with VCTS for the best targeted time frame. Exception would be KGUY, with not thunder mention, due to the low confidence in storms for the north central Panhandles. Low clouds expected again after 06z, but still some questions as to just how low the cigs will get at the TAF sites. For now, just holding a BKN/OVC 5kft deck, but there is certainly room for MVFR/IFR cigs to at least make it to KAMA and KGUY, maybe even KDHT, as LIFR conditions managed to make it to all sites this morning. If MVFR/IFR conditions return the cigs should start to improve by 13-15z. Weber && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 88/88
Hazardous weather outlook, Jun 6, 9:48 PM CDT, 26 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 948 PM CDT Sun Jun 6 2021 OKZ001>003-TXZ001>020-317-071500- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 948 PM CDT Sun Jun 6 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible through tonight. Some thunderstorms could be severe with large hail and damaging winds being the main threats. A Severe Thunderstorm Watch is in effect for the southern Texas Panhandle, save the far southwestern Texas Panhandle, until 3 AM CDT. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across portions of the Panhandles on Monday. A few of the storms could become strong to severe with large hail and damaging winds being the main threats. Temperatures at or over 105 degrees will be possible for Palo Duro Canyon on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:40 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Potter, Randall | 65 min |
| Jun 7, 2:31 AM CDT | Special Weather Statement | AMA | Collingsworth | 44 min |
| Jun 7, 5:41 AM CDT | Special Weather Statement | AMA | Hemphill, Lipscomb | 64 min |
| Jun 7, 6:41 AM CDT | Areal Flood Advisory | AMA | Hemphill, Lipscomb | 3 hr |
| Jun 7, 6:43 AM CDT | Special Weather Statement | AMA | Donley | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.